MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® LARGE-CAPACITY URINARY DRAINAGE BAG; DRAIN BAG

C.R. BARD, INC. (COVINGTON) -1018233 BARD® LARGE-CAPACITY URINARY DRAINAGE BAG; DRAIN BAG
Model Number 253509A
Medical Device Problem Code Restricted Flow rate (1248)
Health Effect - Clinical Codes Urinary Tract Infection (2120); Burning Sensation (2146)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that the patient stated the urine was going back into the tube.He stated that it had caused him an infection.He asked for a bigger bag or one that had a floating ball to stop the reflux.He also stated that only the bag had broken at the seam.No medical intervention.Per additional information received from the customer contact via phone on (b)(6) 2019, he experienced a burning sensation along with the urinary tract infection.The customer noted that the uti was treated with prescribed antibiotics.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.A potential failure mode could be ¿bag will not expand/vinyl stuck together¿ with a potential root cause of "static or positive air pressure".The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: ¿warning: after use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and applicable local, state and federal laws and regulations.Directions for use: visually inspect the product for any imperfections or surface deterioration prior to use.If package is opened or damaged or if any imperfection or surface deterioration is observed, do not use.1.Remove protective cap from drainage tube catheter adapter and connect drainage tube to catheter.2.Position hanger on bedside rail near the foot of the bed.3.Use sheeting clip to secure drainage tube to sheet.Important: position drainage tube in a straight fashion from catheter to drainage bag.4.To empty bag: a.Remove outlet tube from housing: gently squeeze connector arms and pull tube from housing.B.Release clamp and empty bag.C.After emptying, reclamp outlet tube and slide connector into housing until connector arms engage.Note: if specimen is required, see directions for using urine sample port.5.Periodic observations of this system should be made to ensure the urine is flowing freely.If a standing column of urine is observed, check for correct positioning of bag and then for a physical obstruction.If correct positioning or removal of physical obstruction does not allow free flow, the bag may have to be changed.Directions for using bard ez-lok¿ sampling port: bard ez-lok¿sampling port accepts a luer-lock or slip tip syringe.1.Kink drainage tubing a minimum of 3 inches below the sampling port until urine is visible under the access site.2.Swab surface of site with antiseptic wipe.3.Using aseptic technique, position the syringe in the center of the sampling port.The syringe should be held perpendicular to the surface of the sampling port (at approximately 80-100 degree angle).Press the syringe firmly and twist gently to lock the syringe onto the sampling port.Note: improper penetration technique could cause formation of a drop of urine on the surface of the sampling port.Periodic observation of the sampling port is recommended.4.Aspirate desired volume of urine.5.Unkink tubing and send specimen to laboratory." correction: b1, b2, b5, h1 h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.
 
Event or Problem Description
It was reported that the patient stated the urine was going back into the tube.He stated that it had caused him an infection.He asked for a bigger bag or one that had a floating ball to stop the reflux.He also stated that only the bag had broken at the seam.No medical intervention reported.It was later reported from the customer via phone on 19dec2019, he experienced a burning sensation along with the urinary tract infection.The customer noted that the uti was treated with prescribed antibiotics.

Brand Name
BARD® LARGE-CAPACITY URINARY DRAINAGE BAG
Common Device Name
DRAIN BAG
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key9498511
Report Number1018233-2019-08132
Device Sequence Number2086357
Product Code KNX
UDI-Device Identifier00801741029578
UDI-Public(01)00801741029578
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,distributor,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number253509A
Device Catalogue Number253509A
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/26/2019
Supplement Date Received by Manufacturer12/19/2019
Initial Report FDA Received Date12/19/2019
Supplement Report FDA Received Date01/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;